Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 216, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 20, 1999, 6:34 PM CDT for Santa Rosa County, Florida. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1999, 6:34 PM CDT (23:34 UTC)
- Expired
- Aug 20, 1999, 7:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS1 KMOB 202336 RRA SVRMOB FLC113-210045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 634 PM CDT FRI AUG 20 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 745 PM CDT * AT 632 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHEAST OF MILTON OR 3 MILES NORTH OF MUNSON... MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - MUNSON BY 640 PM CDT HAROLD BY 725 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:00 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 20, 3:00 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT FRI AUG 20 1999 LATEST SFC ANALYSIS SHOWS WEAK FRONTAL BOUNDARY STRETCHING FROM ABOUT MGM TO PIB. LATEST WV LOOPS SHOW TS FIRING S OF THE FRONT AS DRYER MID LEVEL AIR PUSHES S. WITH THIS THE POTENTIAL FOR WET MICROBURSTS OR DAMAGING WINDS WILL INCREASE THROUGH THE EARLY EVENING HRS AS THUNDERSTORMS DEVELOP AND MOVE TOWARDS THE COAST. ON THE LARGER SCALE ALL MODELS SHOW UPPER TROF DIGGING OVER THE MID AND LOWER MS VALLEYS WITH AVN MOST AGGRESSIVE PLACING DRYER AIR NEAR THE CENTRAL GULF BY AROUND 12Z SAT...WHILE TO THE SW BRET CONTINUES TO CHURN AND BUILD AS HIGH PRES ALOFT BUILDS OVER MUCH OF THE LOWER GULF AND WESTERN CARIB. MAIN CONCERN NOW IS THIS SYSTEM GOING TO GET CAUGHT UP WITH THE MID LEVEL TROF ENTERING THE SE US. ALL MODELS FROM NHC STILL SHOW A NW TRACK TOWARDS NE MEX FOR NOW. OF COURSE IF THIS SYSTEM DOES CONTINUE ON A NORTHELY TRACK...WEEKEND POPS ALONG THE COAST WILL INCREASE ACCORDINGLY. FOR NOW WILL CONTINUE WITH A DRY FORECAST THIS WEEKEND WITH LOWER HUMIDITIES AND SLIGHTLY COOLER TEMPS THROUGH SUN. KEPT SMALL POPS ALONG THE COAST FOR SAT DO TO THE SLOW MOVEMENT OF THE FRONT THROUGH TONIGHT AND SAT. OVER THE COASTAL WATERS BELIEVE FRONT WILL SHIFT S TO THE COAST LATE TONIGHT OR EARLY SAT THEN MOVING SLOWLY OVER THE GULF BY 06Z SUN. VARIABLE WINDS TONIGHT WITH MOSTLY SW WINDS SAT. FCSTID=32 MOB UU 073/092 071/090 070 3242- PNS UU 074/092 073/092 073 32421 DTS UU 076/090 076/089 077 32421 GZH UU 071/094 068/092 067 3241- 61A UU 070/093 067/092 067 322-- 2RO UU 069/093 066/092 067 322--=
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.